Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Shreveport, LA

March 10, 2000Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 12:57 PM CST for Caldwell Parish, Louisiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 12:57 PM CST (18:57 UTC)
Expired
Mar 10, 2000, 1:30 PM CST
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caldwell Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 10, 1:10 PM CSTHail 1.75Grayson, LACar windshields broken.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 101858
SVRSHV
LAC021-101930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALDWELL PARISH IN LOUISIANA

* UNTIL 130 PM CST

* AT 1257 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER GRAYSON...OR ABOUT 24
  MILES SOUTHWEST OF WINNSBORO...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SEReVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EASTERN CALDWELL PARISH IN LOUISIANA
UNTIL 130 PM CST.

LAT...LON 3209 9218 3194 9206 3217 9161 3236 9176

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:25 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 10:25 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CST FRI MAR 10 2000

WIND SHIFT/FRONTAL BOUNDARY ALONG AR...LA BORDER AND EXTENDS TO JUST
SOUTH OF TERRELL TEXAS. NEW THUNDERSTORM ACTIVITY IS DEVELOPING ALONG
THIS BOUNDARY AND AS AFTERNOON INSTABILITY BECOMES A FACTOR LOOK FOR
MORE STORM TO BECOME SEVERE. WIND PROFILES DO NOT SHOW MUCH
SHEAR...BUT STORM INTERACTION WITH THE FRONTAL BOUNDARY AS IT BEGINS
TO MOVE SOUTHEAST COULD PROVIDE ROTATION. FORECAST TIMING STILL LOOKS
GOOD WITH NEW ETA RUN SO CHANGES TO ZONES AT THIS TIME WILL BE
MAINLY FOR WORDING. MID 80S ACROSS SOUTHERN COUNTIES AND PARISHES
STILL POSSIBLE...BUT CONSIDERABLE CLOUDINESS SHOULD HOLD THEM AT
THAT LEVEL.

ZONE UPDATE SHOULD BE BE OUT BETWEEN 11 AND 1130.

.SHV...NONE.

In the hours before

Special weather statement, Mar 10, 7:19 AM CST, 5 hours 38 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 AM CST FRI MAR 10 2000

...SEVERE WEATHER POSSIBLE ACROSS THE FOUR STATE REGION TODAY
AND TONIGHT...

SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BOWIE...RED RIVER
...FRANKLIN...TITUS...CAMP...MORRIS AND WOOD IN NORTHEAST TEXAS
AND MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 1100 AM THIS
MORNING.

STRONG TO SEVERE THUNDERSTORMS CONTINUED OVER NORTH TEXAS AND
SOUTHERN OKLAHOMA THIS MORNING TO THE NORTH OF A LINE FROM
CLARKSVILLE TO DALLAS. THE MAIN THREAT OF SEVERE WEATHER WITH THESE
STORMS WILL BE LARGE HAIL AND POSSIBLY STRONG AND DAMAGING WINDS
ALONG WITH PERIODS OF HEAVY RAIN.

EARLY THIS MORNING A STATIONARY FRONT EXTENDED ACROSS NORTH
LOUISIANA FROM NORTH OF MONROE TO NEAR SHREVEPORT TO SOUTH OF
WACO TEXAS. THIS FRONT IS EXPECTED TO MOVE A LITTLE NORTH DURING
THE DAY AS A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN COLORADO
THIS MORNING APPROACHES THE REGION. AS THIS SYSTEM ENCOUNTERS MOIST
AND UNSTABLE AIR ACROSS THE REGION THAT IS SOUTH OF THE BOUNDARY
SEVERE THUNDERSTORMS WILL DEVELOP. THESE STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY TORNADOES.

THE STORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL TEXAS BY
EARLY AFTERNOON AND MOVE INTO EAST TEXAS DURING THE AFTERNOON
...POSSIBLY REACHING SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA
BY LATE IN THE DAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER EAST
TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA AHEAD AND ALONG A
COLD FRONT THAT WILL BE SWEEPING ACROSS THE REGION TONIGHT. IN
ADDITION TO SEVERE WEATHER...SOME OF THE STORMS WILL PRODUCE VERY
HEAVY RAIN ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS THIS
EVENING.
Local storm report, Mar 10, 8:18 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 AM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATIwON....

0805 AM    8 E CLARKSVILLE           TX   .75 INCH HAIL
03/10/00   RED RIVER                      FROM LAW ENFORCEMENT
Special weather statement, Mar 10, 10:15 AM CST, 2 hours 42 minutes before
OKZ077-TXZ112-101700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI MAR 10 2000

...SEVERE THUNDERSTORM WATCH NUMBER 81 HAS BEEN CANCELLED...
...SEVERE THUNDERSTORM WATCH NUMBER 82 HAS REPLACED IT...

DUE TO THE CANCELLATION OF WATCH NUMBER 81...THE FOLLOWING COUNTIES
ARE NO LONGER IN A WATCH AREA...

MCCURTAIN COUNTY OKLAHOMA
CASS COUNTY TEXAS

THE SEVERE WEATHER THREAT IS SHIFTING FURTHER SOrUTH.  THE
THUNDERSTORM RISK FOR MCCURTAIN COUNTY HAS GREATLY DECREASED.
HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE IN CASS COUNTY TEXAS...AND
THESE STORMS COULD BE SEVERE LATER TODAY.
Special weather statement, Mar 10, 10:45 AM CST, 2 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU MAR 9 2000

...MODERATE RISK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION THIS
AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
TONIGHT OVER ALL THE FOUR STATE REGION AS AN INTENSE WEATHER SYSTEM
...CURRENTLY DEVELOPING IN CENTRAL TEXAS...MOVES EAST. FOCUS FOR THE
SEVERE WEATHER WILL BE A COLD FRONT...LOCATED THIS MORNING ALONG THE
LOUISIANA...ARKANSAS BORDER AND EXTENDING WESTWARD THROUGH THE
DALLAS...FORT WORTH METROPLEX. THIS FRONT WILL MOVE SOUTHEAST AND
SHOULD REACH SOUTHERN AND EASTERN LOUISIANA AROUND MIDNIGHT.
EXPECT LARGE HAIL...DAMAGING WIND AND POSSIBLE TORNADOES FROM THIS
WEATHER SYSTEM.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS...
STORM SPOTTERS...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED
THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:45 AM CSTSevere Thunderstorm WarningSHVCaddo30 min
Mar 10, 12:10 PM CSTSevere Thunderstorm WarningSHVBossier, Webster35 min
Mar 10, 12:40 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster35 min
Mar 10, 1:23 PM CSTSevere Thunderstorm WarningSHVBienville37 min
Mar 10, 2:31 PM CSTSevere Thunderstorm WarningSHVJackson44 min
Mar 10, 2:43 PM CSTSevere Thunderstorm WarningSHVOuachita47 min
Mar 10, 2:47 PM CSTSevere Thunderstorm WarningSHVNatchitoches43 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningSHVSabine40 min
Mar 10, 3:11 PM CSTSevere Thunderstorm WarningSHVCaldwell34 min
Mar 10, 4:01 PM CSTSevere Thunderstorm WarningSHVLaSalle29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.